Alert archive / Minnesota / Frost Advisories in 2012
Frost Advisory 2, NWS Duluth, MN
NWS Duluth, MN issued this frost advisory at May 29, 2012, 3:13 PM CDT for 6 counties in Minnesota. It took effect at May 30, 2012, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2012, 3:13 PM CDT (20:13 UTC)
- In effect from
- May 30, 2012, 4:00 AM CDT
- Expired
- May 30, 2012, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Duluth, MN
Counties Cass County, MN, Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 93 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WWUS73 KDLH 292013 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 313 PM CDT TUE MAY 29 2012 MNZ010>012-018-019-025-026-300415- /O.NEW.KDLH.FR.Y.0002.120530T0900Z-120530T1200Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS 313 PM CDT TUE MAY 29 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT WEDNESDAY. * LOCATION...MUCH OF NORTHERN MINNESOTA...INCLUDING THE IRON RANGE...BORDER REGION...AND INLAND ARROWHEAD. * TEMPERATURE...LOWS TONIGHT WILL RANGE FROM 33 TO 36 DEGREES. * IMPACTS...THE FROST COULD DAMAGE CROPS AND OTHER VEGATATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GROCHOCINSKI
3 follow-up statements
115 WWUS73 KDLH 300346 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1046 PM CDT TUE MAY 29 2012 MNZ010>012-018-019-025-026-301015- /O.CON.KDLH.FR.Y.0002.120530T0900Z-120530T1200Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS 1046 PM CDT TUE MAY 29 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT WEDNESDAY... * LOCATION...MUCH OF NORTHERN MINNESOTA...INCLUDING THE IRON RANGE...BORDER REGION...AND INLAND ARROWHEAD. * TEMPERATURE...LOWS TONIGHT WILL RANGE FROM 33 TO 36 DEGREES. * IMPACTS...THE FROST COULD DAMAGE CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DAP
952 WWUS73 KDLH 300816 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 316 AM CDT WED MAY 30 2012 MNZ010>012-018-019-025-026-301200- /O.CON.KDLH.FR.Y.0002.120530T0900Z-120530T1200Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS 316 AM CDT WED MAY 30 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * LOCATION...THE IRON RANGE...BORDERLAND...AND INLAND ARROWHEAD REGIONS. * TEMPERATURE...READINGS IN THE MIDDLE 30S WILL BE FOUND THROUGH SUNRISE. * IMPACTS...THE FROST COULD DAMAGE SENSITIVE OUTDOOR PLANTS AND FLOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. && $$ GRANING
799 WWUS73 KDLH 301214 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 714 AM CDT WED MAY 30 2012 MNZ010>012-018-019-025-026-301315- /O.EXP.KDLH.FR.Y.0002.000000T0000Z-120530T1200Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-NORTHERN CASS-SOUTHERN ITASCA- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS 714 AM CDT WED MAY 30 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES ACROSS NORTHERN MINNESOTA HAVE WARMED BACK UP TO THE UPPER 30S AND LOW 40S...SO THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ GROCHOCINSKI
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this frost advisory went out at May 29, 3:13 PM CDT, 0 minutes earlier.
Area forecast discussion, May 29, 3:13 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
313 PM CDT TUE MAY 29 2012
.SHORT TERM...[NOW - WEDNESDAY NIGHT]
TONIGHT...CLOUD COVER WILL GRADUALLY BEGIN TO CLEAR UP FROM WEST
TO EAST AS THE EASTERN CANADA LOW PRESSURE SYSTEM MOVES OFF TO THE
EAST. RAIN SHOWERS COULD CONTINUE THROUGH THE NIGHT...BUT MOSTLY
ACROSS THE EASTERN FA...SUCH AS NORTHWESTERN WISCONSIN BECAUSE
THERE COULD BE LAKE INDUCED SHOWERS. HIGH PRESSURE WILL BUILD
INTO THE NORTHERN PLAINS AND THEN THE UPPER MIDWEST...SO THE WINDS
WILL WEAKEN TO VERY LIGHT AND VARIABLE FOR MUCH OF THE FA. THE
MINOR CONCERN FOR TONIGHT IS FROST DUE TO THE LIGHT WINDS AND COLD
OVERNIGHT TEMPERATURES IN SOME AREAS. THE THE NORTHERN AND WESTERN
FA HAVE THE GREATEST POTENTIAL SINCE TEMPERATURES SHOULD DROP OFF
TO THE MID 30S...AND THAT IS WHERE A FROST ADVISORY WILL BE
ISSUED. CONSIDERED THE THREAT OF FOG FOR TONIGHT...BUT NOT
CONVINCED OF IT. THE EVENING SHIFT WILL NEED TO REVALUATE THE
THREAT FOR FOG.
WEDNESDAY...HIGH PRESSURE WILL MOVE INTO THE UPPER
MIDWEST...BUT THE NORTHLAND WILL CONTINUE TO GET LIGHT NORTHERLY
WINDS. THE NAM SOUNDINGS INDICATE THE CONVECTIVE TEMPERATURES
SHOULD BE REACHED...SO EXPECT SOME SCATTERED CUMULUS FOR THE LATE
MORNING AND EARLY AFTERNOON. THE LATE AFTERNOON THOUGH SHOULD SEE
SOME CLEARING...WITH SUNNY OR MOSTLY SUNNY SKIES FOR MUCH OF THE
FA. THE EXCEPTION WILL BE THE SOUTHWESTERN FA WHERE THERE SHOULD
BE SOME CIRRUS ASSOCIATED WITH A SYSTEM THAT WILL MOVE THROUGH THE
CENTRAL/SOUTHERN PLAINS. SUNSHINE WILL BE THE MAIN FACTOR FOR
TEMPERATURES TOMORROW...WHICH WILL STILL BE ON THE COOL SIDE.
HOWEVER...AM BANKING ON ENOUGH SUNSHINE TO REACH HIGHS IN THE MID
TO UPPER 50S.
WEDNESDAY NIGHT...IT LOOKS LIKE ANOTHER COLD NIGHT AS HIGH
PRESSURE SITS OVER THE UPPER MIDWEST AND DEVELOPES NEARLY CALM
WINDS AND CLEAR SKIES OVER THE NORTHLAND. ADDED FROST TO THE
FORECAST WHERE THE LOWS SHOULD BE IN THE MID TO LOWER 30S.
.LONG TERM...[THURSDAY - MONDAY]
MODEL DIFFERENCES THURSDAY WITH THE HANDLING OF UPPER LOW
POSITION. HOWEVER...MODELS DO AGREE THAT SFC HIGH WILL PREVAIL
OVER THE FA. BULK OF THE MODELS MOVE THE UPPER LOW INTO EASTERN IA
THURSDAY NIGHT. GFS HAS SOME GRIDSCALE FEEDBACK ISSUES AND WILL
GIVE LESS WEIGHT. REGARDLESS...HAVE SOME POPS IN NW WI DUE TO
PROXIMITY TO THE UPPER LOW. THE UPPER LOW BEGINS TO RETROGRADE
NWWD FRIDAY AND WILL CONTINUE TO MENTION POPS. FA BECOMES UNDER
THE INFLUENCE OF NW FLOW ALOFT FRIDAY NIGHT THROUGH MONDAY AFTER
DEPARTURE OF THE UPPER LOW. EMBEDDED PIECES OF ENERGY WILL PASS
THROUGH THE FA WARRANTING A MENTION OF SOME SMALL POPS.
&&
.AVIATION...18Z TAFS
NUMEROUS VFR CIGS WITH AREAS OF MVFR CIGS IN VCNTY OF SHRA UNTIL
AROUND SUNSET. GUSTY SFC WINDS WILL ALSO PREVAIL UNTIL NEAR 02Z.
AFTER SUNSET...MVFR CIGS WILL PREVAIL AS LOW LEVEL INVERSION
TRAPS CLOUDS UNDERNEATH. EXPECT THE MVFR CIGS/CLOUDS TO IMPROVE TO
VFR WITH A CLEARING TREND.
&&
.HYDROLOGY...
AREAL FLOODING IS OCCURRING IN PARTS OF THE NORTHLAND DUE TO
RECENT HEAVY RAINS OVER THE PAST SEVERAL DAYS. A NEW AREAL FLOOD
WARNING WAS ISSUED TODAY FOR PINE AND SOUTHERN CARLTON COUNTIES
BECAUSE OF REPORTS OF FLOODING ALONG THE SHORES OF MOOSEHEAD LAKE
AT THE CITY OF MOOSE LAKE...AND DOWNSTREAM ALONG THE KETTLE RIVER.
MINOR FLOODING IS OCCURRING ON THE ST. LOUIS RIVER AT
SCANLON...MODERATE FLOODING IS FORECASTED FOR THE MISSISSIPPI
RIVER AT AITKIN AND FORT RIPLEY. THE MISSISSIPPI RIVER IS ALSO
CAUSING SOME ISSUES AT BRAINERD JUST BELOW THE DAM. SOME OTHER
AREAS ARE ALSO EXPERIENCING WATER ISSUES. ISLAND LAKE RESERVOIR IS
DISCHARGING AN ABNORMAL AMOUNT OF WATER INTO THE CLOQUET RIVER.
ANOTHER CONCERN IS THE BRAINERD LAKES AREAS...WHICH ARE
EXPERIENCING ABNORMALLY HIGH WATER.
&&
.POINT TEMPS/POPS...
DLH 38 57 39 66 / 20 10 0 10
INL 34 60 33 68 / 20 10 0 10
BRD 38 60 41 66 / 10 10 0 10
HYR 38 59 34 66 / 30 10 0 10
ASX 40 56 35 63 / 30 10 0 10
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FROST ADVISORY FROM 4 AM TO 7 AM CDT WEDNESDAY FOR MNZ010>012-
018-019-025-026.
WI...NONE.
LS...NONE.
&&
SHORT TERM...GROCHOCINSKI
LONG TERM....GSF
AVIATION...GSFHazardous weather outlook, May 29, 3:31 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 331 AM CDT TUE MAY 29 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-300845- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 331 AM CDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT RIVER LEVELS CONTINUE TO RISE TODAY DUE TO RECENT HEAVY RAINFALL...AND ARE EXPECTED TO CONTINUE TO RISE THROUGH THE NEXT 24 TO 48 HOURS AS THE WATER DRAINS INTO THE RIVER BASINS. NUMEROUS FLOOD WARNINGS ARE IN EFFECT ACROSS THE NORTHLAND. MONITOR THE LATEST RIVER FORECAST PRODUCTS FOR DETAILS. PATCHY FROST IS POSSIBLE TONIGHT...MAINLY NORTH OF A LINE FROM PARK RAPIDS TO HIBBING TO ELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-300845- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 331 AM CDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS ARE POSSIBLE ALONG THE WESTERN SIDE OF THE BAYFIELD PENINSULA AND AROUND THE APOSTLE ISLANDS THIS AFTERNOON. CHECK THE LATEST NEARSHORE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:16 PM CDT | River Flood Warning | DLH | Carlton | 64 hr |
| May 28, 9:15 PM CDT | River Flood Warning | DLH | Crow Wing | 10 days |
| May 29, 11:13 AM CDT | Areal Flood Warning | DLH | Carlton, Pine | 47 hr |
Nearby
Frost Advisories in Minnesota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.